Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I guess this is a very strong antibiotic I was put on for 2 weeks before accutane...

Well I'm leaning towards not taking the tane...Should I stop taking this antibiotic? Or should I continue for the week thats left. Its done wonders for my skin so I want to keep going but when I stop am I going to have a crazy break out?

I was planning on doing a all out detox once off it anyways? will this help?

Share this post


Link to post
Share on other sites

I guess this is a very strong antibiotic I was put on for 2 weeks before accutane...

Well I'm leaning towards not taking the tane...Should I stop taking this antibiotic? Or should I continue for the week thats left. Its done wonders for my skin so I want to keep going but when I stop am I going to have a crazy break out?

I was planning on doing a all out detox once off it anyways? will this help?

Don't stop taking it. Take it as directed and complete the course -- it's only two weeks.

Cipro is a very strong antibiotic and I think it's typically used for acute upper respiratory infections.

A two week course is also a normal course of antibiotics for acute infections (10-14 days). Complete your Rx per instructions, unless you have an allergic reaction. Your doctor seems to want to clear up a bacterial infection on your skin prior to starting Accutane and probably has no intention of keeping you on it long term.

Why are you leaning towards not taking Accutane? Give it a try -- I think you'll be really pleased with the results.

Share this post


Link to post
Share on other sites

If, after doing a lot of research, you still don't want to take Accutane, ask your doctor (is he a Dermatologist?) to refer you to a plastic surgeon speciallizing in laser treatments for acne, for a second opinion.

There's a treatment called Photodynamic Therapy, I think the name brand is Blue-U light with Levulan (google it) that has shown to improve mild to moderate and sometimes even severe acne. It's expensive but it's a non-drug alternative.

There are a few other lasers that might help too, but that's for a doctor to determine what's right for your type of acne.

Share this post


Link to post
Share on other sites

My biggest thing with the accutane is the fact that you heal slower...and making scars worse..

I have lots of red marks that I really don't want to see for another 2 years if accutane slows healing...

And it seems like there are a lot more horror stories then good stories with people on it.

I'm thinking im just going to do a full body detox, liver cleanse, perasite cleanse, juice fast....see what happens

Share this post


Link to post
Share on other sites

In general, accutane treatment lasts 6 months.

It is recommended you wait 6 months post treatment to get a facial peel.

One year before you can treat the redness is a long time but it won't be two years.

The problem with severe acne is, as long as you have it, you'll have the redness, red marks, swelling and scars.

The advantage to treating with accutane is a quicker recovery from the original cause of all that redness in the first place.

You pretty much have to get to the root of the problem, acne, before you can treat the other stuff anyway.

You do heal slower on accutane but you also dry up and clear up really fast and, since it's the active acne that's the cause of most/all that redness, you should see it improve. With the acne clear, the swelling going down, the infections healed, the redness fades. The marks will fade while on accutane, just slower.

A detox and liver cleanse may help but it will not cure your acne.

If you want to try other methods before resorting to accutane, that is certainly an option. If you don't get positive results, however, try giving it a try. The sooner you can clear up that acne, the sooner you can deal with the redness left behind.

Good luck!

Share this post


Link to post
Share on other sites

Its sounds great and all but seems like every accutane log I read is a horror story....

I'm one of those people that don't have bad cysts and such, but have had acne for so long now that I just have tons and tons of red spots....So I don't know should someone with mild acne but many many red spots take this crazy drug?

I really havn't taking many prescription drugs in a long time, I really don't like taking antibiotics and harsh face creams

So I don't know if its really a good step to go from not really taking prescription lotions and that stuff, to straight to accutane...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×